zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Orthogonal polynomials and some q-beta integrals of Ramanujan. (English) Zbl 0582.33010
In Ramanujan’s ”Lost Notebook” there are a few definite integrals along with their values. Two of these claims were proved by the reviewer, who closed his paper by saying he did not know what the real interest is in these integrals. However he suspected the results could be understood as well as proved. In the present paper, the author shows that both integrals are q-extensions of beta integrals. In one case the integral can be moved from the real line to the unit circle and the author finds two sets of polynomials which are biorthogonal on the unit circle with respect to this measure. When the weight function is even the biorthogonal polynomials become the orthogonal polynomials on the unit circle introduced in the comment to one of {\it G. Szegö}’s papers, in his Collected Papers (1982; Zbl 0491.01016) (paper 26-6). In the case $q=1$ the biorthogonal polynomials were also introduced in a comment to another of Szegö’s papers in the same book. The general q-case is new. For the other integral, the integrand is the weight function for a finite set of biorthogonal Laurent polynomials, and in one case these polynomials exist for all degrees. As far as I know, this is the first instance of explicit biorthogonal Laurent polynomials whose weight function is positive.
Reviewer: R.Askey

33C45Orthogonal polynomials and functions of hypergeometric type
33B15Gamma, beta and polygamma functions
26A99Functions of one real variable
Full Text: DOI
[1] Andrews, G.: The theory of partitions. (1976) · Zbl 0371.10001
[2] Andrews, G.; Askey, R.: M.aigner enumeration of partitions; the role of Eulerian series and q-orthogonal polynomials; higher combinatorics. Enumeration of partitions; the role of Eulerian series and q-orthogonal polynomials; higher combinatorics, 3-26 (1977) · Zbl 0381.10008
[3] Askey, R.: Two integrals of Ramanujan. Proc. amer. Math. soc. 85, 192-194 (1982) · Zbl 0503.33001
[4] Askey, R.: Ramanujan’s extensions of the gamma and beta function. Amer. math. Monthly 87, 346-359 (1980) · Zbl 0437.33001
[5] Askey, R.: The q-gamma and q-beta functions. Appl. anal. 8, 125-141 (1978) · Zbl 0398.33001
[6] Atkinson, F. V.: Discrete and continuous boundary problems. (1964) · Zbl 0117.05806
[7] Baxter, G.: Polynomials defined by a difference system. J. math. Anal. appl. 2, 223-263 (1961) · Zbl 0116.35704
[8] Ismail, M.: The basic Bessel functions and polynomials. SIAM J. Math. anal. 12, 454-468 (1981) · Zbl 0456.33005
[9] Jones, W. B.; Thron, W. J.: Survey of continued methods. Lecture notes in math. No. 932, 4-37 (1982)
[10] Moak, D. S.: The q-analogue of the Laguerre polynomials. J. math. Anal. appl. 81, 20-47 (1981) · Zbl 0459.33009
[11] Szegö, G.: Collected papers. (1982)
[12] Szegö, G.: Orthogonal polynomials. Coll. pub. Series 23 (1975) · Zbl 0305.42011